| Model Number |
OM-8010 |
| Medical Device Problem Code |
Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that the sterile packet of a smartstitch had black flakes in it and this was detected at the time of opening, the surgeon and staff were not happy to use it, they opened another smith and nephew device of a different lot and proceeded with the case.This happened before the unspecified procedure: therefore the device was not used on a patient.No delays or other complications were reported.
Event or Problem Description
It was reported that the sterile packet of a smartstitch had black flakes in it and this was detected at the time of opening, the surgeon and staff were not happy to use it, they opened another smith and nephew device of a different lot and proceeded with the case.This happened before a shoulder scope: therefore the device was not used on a patient.No other complications were reported.
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.The failure modes are anticipated within the risk files and the instructions for use, therefore a product evaluation was not performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The root cause for the reported event have been associated with unintended use of the device and component failure.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.